Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 19, 2021, 3:52 PM CDT for Newton County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 3:52 PM CDT (20:52 UTC)
- Expired
- Jul 19, 2021, 4:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
County Newton County, TX
The radar
The Lake Charles radar (KLCH), 76 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1953 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
240
WWUS84 KLCH 192052
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
352 PM CDT Mon Jul 19 2021
LAZ030-TXZ259>262-192115-
Beauregard LA-Southern Newton TX-Northern Newton TX-
Northern Jasper TX-Southern Jasper TX-
352 PM CDT Mon Jul 19 2021
...SPECIAL WEATHER STATEMENT...
At 351 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Newton to Call to near Buna.
Movement was east at 25 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Newton, Kirbyville, Merryville, Call, Bon Weir, Wrights Settlement,
Trout Creek, Bivens, Bancroft, Old Salem and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3084 9344 3060 9354 3041 9370 3047 9407
3060 9398 3081 9389
TIME...MOT...LOC 2051Z 269DEG 21KT 3076 9380 3061 9386 3050 9395
$$
WarthenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:19 PM CDT, 33 minutes earlier.
Area forecast discussion, Jul 19, 3:19 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 319 PM CDT Mon Jul 19 2021 .SHORT TERM [Today through Wednesday Night]... A weak cold front is drifting south across southern Arkansas while an outflow boundary is located in Central LA and interior East Texas. The outflow boundary sped south from near the front earlier today. Through the rest of the afternoon and evening the larger outflow boundary will interact with the sea breeze and the numerous other smaller outflow boundaries keeping numerous thunderstorms in the forecast. The aforementioned cold front will continue to drift south through tonight with deep moisture pooled ahead of the boundary. Aloft, divergence is occurring ahead of a developing upper low that is across the mid MS Valley. The upper low will slowly move south and west across Texas through Tuesday and Wednesday. These features will keep the local area wet and stormy through mid week. 05 .LONG TERM [Thursday through Monday]... By the start of the long term period, an upper level low is progged to be slowly retrograding westward through Texas. At the surface, ridging over the eastern Gulf of Mexico will result in a continuation of deep moisture flux over the region with PWATS of around 2.00 inches. The combination will result in Thursday featuring enhanced diurnal convection, which then tapers off overnight into Friday. With the upper level low slipping further from the region on Friday, PoPs will nudge a bit lower, but still remain a bit elevated compared to climatological diurnal normals. The good news is increasing confidence in a drier pattern beginning to take shape for the weekend onward. Both surface and upper ridging become better centered near the region, allowing for slightly lower PWATS along with general convective suppression. The surface ridge wobbles/wanes somewhat, but into next week the stout and persistent upper level W CONUS ridge flexes into the central and southern plains, exerting a much more noticeable influence over the region. To that end, the CPC 6-10 and 8-14 day outlook both indicate higher probabilities (~40% chance) of conditions drier than climatological normals. On a day to day level, this likely translates to much more isolated and lower diurnal thundershower chances... But with lowering rain chances and increasing upper ridging, will see daily temps increase with more widespread low to mid 90 readings daily. 50 && .MARINE...Outside of scattered storms winds will remain onshore and generally light as high pressure remains stretched from the Atlantic into the northwest gulf. && .PRELIMINARY POINT TEMPS/POPS... AEX 72 85 72 88 / 80 90 50 80 LCH 74 85 74 88 / 90 80 70 80 LFT 75 85 74 88 / 90 90 70 90 BPT 73 87 72 89 / 90 80 70 80 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 19, 3:06 PM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 306 PM CDT Mon Jul 19 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-202015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 306 PM CDT Mon Jul 19 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Numerous thunderstorms are forecast through tonight. Gusty winds and periods of heavy rain may occur resulting in localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to numerous showers and thunderstorms are expected through Friday with storms becoming more isolated by next weekend. Widespread severe weather is not expected. However, some storms will have the potential to produce gusty winds, frequent lightning and periods of torrential rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-202015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 306 PM CDT Mon Jul 19 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Gusty winds may occur in stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to at times numerous showers and thunderstorms are expected through the forecast period. Winds and seas will be higher near thunderstorm activity. Widespread severe weather is not expected. However, some storms will have the potential to produce gusty winds, locally higher seas and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 19, 2:56 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
256 PM CDT Mon Jul 19 2021
LAZ033-192030-
St. Landry LA-
256 PM CDT Mon Jul 19 2021
...SPECIAL WEATHER STATEMENT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm over
Washington, or near Opelousas, moving east at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Opelousas, Krotz Springs, Melville, Palmetto, Port Barre, Washington,
Grand Prairie and Lebeau.
This includes Interstate 49 between mile markers 17 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3051 9175 3049 9176 3049 9218 3071 9217
3079 9177 3076 9175 3074 9176 3071 9173
3067 9173 3066 9175 3063 9174 3062 9175
3056 9176 3051 9173
TIME...MOT...LOC 1956Z 263DEG 21KT 3060 9206
WarthenSpecial weather statement, Jul 19, 3:03 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
303 PM CDT Mon Jul 19 2021
LAZ030-041-TXZ216-261-262-192030-
Calcasieu LA-Beauregard LA-Orange TX-Southern Newton TX-
Southern Jasper TX-
303 PM CDT Mon Jul 19 2021
...SPECIAL WEATHER STATEMENT...
At 302 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Buna to near Gist to near Orangefield.
Movement was east at 25 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Orange, Vidor, Vinton, Deweyville, Starks, Mauriceville, Gist,
Pinehurst, Lunita, Hartburg, Forest Heights, Toomey, Wrights
Settlement and Devils Pocket.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 866.
Interstate 10 in Louisiana between mile markers 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3053 9381 3053 9363 3045 9355 3025 9353
3010 9358 3011 9395 3031 9393 3038 9405
TIME...MOT...LOC 2002Z 257DEG 22KT 3039 9395 3033 9385 3011 9388
WarthenSpecial weather statement, Jul 19, 3:29 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
329 PM CDT Mon Jul 19 2021
LAZ041-073-TXZ215-216-192100-
Calcasieu LA-West Cameron LA-Orange TX-Jefferson TX-
329 PM CDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON AND
SOUTHWESTERN CALCASIEU PARISHES...NORTHEASTERN JEFFERSON AND ORANGE
COUNTIES UNTIL 400 PM CDT...
At 329 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Forest Heights to near Pinehurst to near
Bridge City to near Port Acres. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Vidor,
Bridge City, West Orange, Vinton, Central Gardens, Pinehurst, Toomey,
Orangefield, Edgerly and Southeast Texas Regional Airport.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 866.
Interstate 10 in Louisiana between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3002 9408 3022 9383 3026 9345 3014 9350
2995 9372 2994 9376 2997 9376 2999 9380
3000 9379 2998 9383 2999 9386 2997 9384
2997 9386 2995 9386 2996 9387 2993 9386
2991 9389 2993 9414
TIME...MOT...LOC 2029Z 262DEG 19KT 3021 9374 3012 9380 3004 9390 2994
9408
WarthenSpecial weather statement, Jul 19, 3:34 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
334 PM CDT Mon Jul 19 2021
LAZ033-192100-
St. Landry LA-
334 PM CDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. LANDRY PARISH
UNTIL 400 PM CDT...
At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near
Melville, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Krotz Springs, Melville, Palmetto and Bayou Current.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3066 9175 3063 9174 3062 9175 3057 9176
3053 9174 3053 9193 3083 9190 3084 9180
3082 9181 3076 9175 3074 9176 3071 9173
3067 9173
TIME...MOT...LOC 2034Z 270DEG 19KT 3072 9182
WarthenSpecial weather statement, Jul 19, 3:45 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Lake Charles LA 345 PM CDT Mon Jul 19 2021 LAZ041-042-192115- Calcasieu LA-Jefferson Davis LA- 345 PM CDT Mon Jul 19 2021 ...SPECIAL WEATHER STATEMENT... At 345 PM CDT, Doppler radar was tracking a strong thunderstorm over Lake Charles, moving east at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lake Charles, Iowa, Lake Charles Regional Airport, Moss Bluff, Buller, Lebleu Settlement and Holmwood. This includes the following highways... Interstate 10 in Louisiana between mile markers 29 and 44. Interstate 210 between mile markers 5 and 12. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3009 9323 3027 9325 3040 9302 3013 9296 TIME...MOT...LOC 2045Z 262DEG 13KT 3023 9319 Warthen
Special weather statement, Jul 19, 3:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
352 PM CDT Mon Jul 19 2021
LAZ030-TXZ259>262-192115-
Beauregard LA-Southern Newton TX-Northern Newton TX-
Northern Jasper TX-Southern Jasper TX-
352 PM CDT Mon Jul 19 2021
...SPECIAL WEATHER STATEMENT...
At 351 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Newton to Call to near Buna.
Movement was east at 25 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Newton, Kirbyville, Merryville, Call, Bon Weir, Wrights Settlement,
Trout Creek, Bivens, Bancroft, Old Salem and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3084 9344 3060 9354 3041 9370 3047 9407
3060 9398 3081 9389
TIME...MOT...LOC 2051Z 269DEG 21KT 3076 9380 3061 9386 3050 9395
WarthenThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:53 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 37 min |
| Jul 19, 1:38 PM CDT | Special Weather Statement | LCH | Avoyelles | 37 min |
| Jul 19, 2:04 PM CDT | Special Weather Statement | LCH | Evangeline | 26 min |
| Jul 19, 2:33 PM CDT | Special Weather Statement | LCH | Lafayette | 27 min |
| Jul 19, 2:56 PM CDT | Special Weather Statement | LCH | Saint Landry | 34 min |
| Jul 19, 3:34 PM CDT | Special Weather Statement | LCH | Saint Landry | 26 min |
| Jul 19, 3:45 PM CDT | Special Weather Statement | LCH | Calcasieu | 30 min |
| Jul 19, 4:20 PM CDT | Special Weather Statement | LCH | Beauregard | 55 min |
| Jul 19, 4:33 PM CDT | Special Weather Statement | LCH | Calcasieu | 27 min |
| Jul 19, 4:35 PM CDT | Special Marine Warning | LCH | 25 min | |
| Jul 19, 6:52 PM CDT | Special Weather Statement | LCH | Lafayette | 53 min |
| Jul 19, 3:03 PM CDT | Special Weather Statement | LCH | Orange | 27 min |
| Jul 19, 3:29 PM CDT | Special Weather Statement | LCH | Orange | 31 min |
| Jul 19, 6:05 PM CDT | Special Weather Statement | LCH | Jefferson | 25 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.